Alert archive / California / Wind Advisories in 2015
Wind Advisory 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 9, 2015, 1:38 PM PST. It took effect at Feb 9, 2015, 4:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 1:38 PM PST (21:38 UTC)
- In effect from
- Feb 9, 2015, 4:00 PM PST
- Expired
- Feb 10, 2015, 9:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS76 KLOX 092138 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 138 PM PST MON FEB 9 2015 CAZ039-052-100600- /O.NEW.KLOX.WI.Y.0006.150210T0000Z-150210T1400Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 138 PM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAK THIS EVENING...THEN DECREASE LATER TONIGHT INTO EARLY WEDNESDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
3 follow-up statements
165 WWUS76 KLOX 100341 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 741 PM PST MON FEB 9 2015 .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVERNIGHT ACROSS THE SAN JOAQUIN VALLEY...GENERATING INCREASING NORTHERLY FLOW ACROSS SOUTHERN CALIFORNIA. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR IN THE LOS ANGELES COUNTY MOUNTAINS. CAZ054-101200- /O.EXB.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 741 PM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT FOR THE INTERSTATE 5 CORRIDOR UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST TUESDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST ACROSS THE INTERSTATE 5 CORRIDOR. ISOLATED GUSTS TO 55 MPH NEAR WHITAKER PEAK. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-101200- /O.EXT.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 741 PM PST MON FEB 9 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH... STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/HALL
286 WWUS76 KLOX 101147 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 347 AM PST TUE FEB 10 2015 .SURFACE HIGH PRESSURE ACROSS THE SAN JOAQUIN VALLEY WILL GENERATE MODERATE NORTHERLY FLOW ACROSS SOUTHERN CALIFORNIA THIS MORNING. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR IN THE LOS ANGELES COUNTY MOUNTAINS. CAZ039-052-101700- /O.CON.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 347 AM PST TUE FEB 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH... STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-101700- /O.CON.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 347 AM PST TUE FEB 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH... STRONGEST ACROSS THE INTERSTATE 5 CORRIDOR. ISOLATED GUSTS TO 55 MPH NEAR WHITAKER PEAK. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DG/ASR
767 WWUS76 KLOX 101653 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 853 AM PST TUE FEB 10 2015 CAZ039-052-101800- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 853 AM PST TUE FEB 10 2015 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... LOCAL WIND GUSTS UP TO 25 MPH ARE POSSIBLE THROUGH THE MORNING. $$ CAZ054-101800- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 853 AM PST TUE FEB 10 2015 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... LOCAL WIND GUSTS TO 40 MPH ARE POSSIBLE THIS MORNING. GUSTY SANTA ANA WINDS WILL RETURN TONIGHT THROUGH AT LEAST THURSDAY. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 12:50 PM PST, 48 minutes earlier.
Area forecast discussion, Feb 9, 12:50 PM PST, 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1250 PM PST MON FEB 9 2015 .SYNOPSIS... TEMPERATURES WILL WARM TO WELL ABOVE NORMAL THIS WEEK DUE TO GUSTY SANTA ANA WINDS AND THE DEVELOPMENT OF A LARGE RIDGE OF HIGH PRESSURE. ABOVE NORMAL TEMPERATURES AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND BEFORE THE HIGH WEAKENS ON SUNDAY FOR COOLER TEMPERATURES AND MORE CLOUDS. && .SHORT TERM (TODAY-THU)...DRY, WARM, OFFSHORE FLOW WILL BE THE MAIN STORY THIS WEEK. WE'LL START OUT WITH AN EVENING OF SUNDOWNERS ACROSS SRN SBA COUNTY TONIGHT, PROBABLY LOW END WIND ADVISORY LEVELS. THEN TUE WINDS WILL SHIFT TO NORTHEAST AND PEAK IN STRENGTH WED INTO EARLY THU ACROSS VENTURA AND LA COUNTIES. CERTAINLY LOOKS WIND ADVISORY-WORTHY DOWN HERE, POSSIBLY APPROACHING WARNING LEVEL GUSTS UP IN THE FAVORED MOUNTAIN LOCATIONS SO WILL TAKE A CLOSER LOOK AT THAT OVER THE NEXT COUPLE MODEL RUNS. THIS WILL BE A WARM SANTA ANA EVENT WITH HIGHS WARMING UP SEVERAL DEGREES TUESDAY AND AGAIN WED, REACHING THE MID AND POSSIBLY EVEN UPPER 80S WED AND THU ACROSS A LARGE PORTION OF THE VENTURA/LA COAST AND VALLEYS. THOSE NUMBERS WILL PUT US AT LEAST CLOSE TO RECORD TERRITORY, MOST OF WHICH IN THE 88-91 RANGE. .LONG TERM (FRI-MON)...WARM, BREEZY WEATHER TO CONTINUE THROUGH SATURDAY, THOUGH LIKELY BELOW ADVISORY LEVELS BY THAT TIME. LITTLE CHANGE IN TEMPS OR EVEN SLIGHTLY WARMER INLAND SATURDAY, THOUGH WE WILL PROBABLY SEE SOME COASTAL COOLING WITH AN EARLIER SEA BREEZE ARRIVAL. THE UPPER LOW THAT BRINGS US THE SANTA ANA WINDS THIS WEEK IS EXPECTED TO CROSS BACK INTO CALIFORNIA FROM MEXICO SUNDAY AND INTO ARIZONA ON MONDAY. MODELS CURRENTLY BRING UP A LOT OF MID AND HIGH MOISTURE INTO MAINLY LA/VENTURA COUNTIES SUNDAY BUT KEEP ALL THE LOWER MOISTURE WELL SOUTH AND EAST OF LA COUNTY. SO FOR NOW WE'RE CALLING FOR LOTS OF CLOUDS ACROSS THE SOUTHERN PORTION OF OUR FORCAST AREA (MAINLY SOUTH OF SBA COUNTY) SUNDAY AND COOLER TEMPS EVERYWHERE AS GRADIENTS SHIFT TO ONSHORE BUT NO PRECIPITATION. THEN WEAK RIDGING RETURNING FOR NEXT MONDAY BUT LITTLE CHANGE IN TEMPS. LOOKING A LITTLE FURTHER OUT, SOME EARLIER RUNS OF THE GFS HAD SHOWN SOME HOPE FOR A RETURN TO RAINY WEATHER BY THE MIDDLE OF NEXT WEEK, HOWEVER THE 12Z RUN HAS SHIFTED THE MOISTURE MUCH FARTHER NORTH AND IS MORE IN LINE WITH THE DRIER ECMWF SOLUTIONS. && .AVIATION...09/1800Z. AT 1636Z...THE MARINE INVERSION IS NOW RATHER WEAK AND DIFFICULT TO PICK OUT. BETTER CONFIDENCE IN THE AVIATION PACKAGE AS SKIES HAVE FINALLY CLEARED OUT ACROSS THE FORECAST AREA. THERE IS GOOD CONFIDENCE IN VFR CONDITIONS WITH OCCASIONAL BRIEF PERIODS OF MVFR TODAY. DENSE FOG IS EXPECTED TO RETURN TO KPRB OVERNIGHT. THERE IS LOWER CONFIDENCE IN THE FORECAST FOR THE SOUTH COAST TONIGHT REGARDING WHETHER LOW CLOUDS AND FOG WILL RETURN TO KLAX AND KLGB. KLAX...LOW CONFIDENCE IN THE RETURN OF LOW CLOUDS TONIGHT. THERE IS A 40 PERCENT CHANCE OF VFR CONDITIONS THROUGH THE NIGHT. KBUR...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS LATE TONIGHT. && .MARINE...09/900 AM. MANY CHANGES WERE MADE TO THE MARINE FORECAST. A GALE WARNING WAS ISSUED FOR 673 AND 676 DUE TO THE NAM12 FORECAST FOR 30 AGL WIND SPEEDS. THE SMALL CRAFT ADVISORY WAS KEPT IN PLACE FOR ZONE 670 AND THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR ZONE 645. FOR THE INNER WATERS...A SMALL CRAFT ADVISORY WAS ISSUED FOR WINDS IN ZONE 650 AND THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WAS DROPPED FOR ZONE 655 BECAUSE THE SWELLS ARE NOT LIKELY TO REACH 10 FEET. SEE LAXCWFLOX FOR MORE INFORMATION. && && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION/MARINE...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 9, 6:00 AM PST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON FEB 9 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-101400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT PATCHY DENSE FOG WILL CREATE DRIVING HAZARDS THIS MORNING. BEACHGOERS WILL FACE BOTH HAZARDOUS SURF AND A GREATER THAN NORMAL RISK OF RIP CURRENTS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A MODERATE SANTA ANA WIND EVENT IS EXPECTED BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 9:14 AM PST | Gale Warning | LOX | 18 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.